MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM SCREW, CANCELLOUS X-DRIVE LOCKING 5 PACK 2.4 X 14MM; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM SCREW, CANCELLOUS X-DRIVE LOCKING 5 PACK 2.4 X 14MM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00272.Concomitant medical products: sternalock blu system screw, cancellous x-drive locking 5 pack 2.4 x 12mm, part# 73-5412, lot# 796100, sternalock blu system plate, 8 hole x, part# 73-2623, lot# 494070.Foreign: (b)(6).
 
Event or Problem Description
It was reported that two (2) screws fractured upon insertion during a sternal closure procedure.While the surgeon was inserting the screw, the screw fractured through the plate and entered a third of the depth of the sternum.The screw fragment was removed from the patient with forceps and the position of the hole was moved.Another screw insertion was attempted and the second screw fractured.The sternum was closed with cerclage wire.A surgical delay of 20 minutes was reported.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Quantity of one screw 2.4x12mm cancellous 5pk and one screw 2.4x14mm cancellous 5pk were returned for evaluation.Visual examination identified each screw being fractured into two pieces.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
STERNALOCK BLU SYSTEM SCREW, CANCELLOUS X-DRIVE LOCKING 5 PACK 2.4 X 14MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer delaney
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key11855491
Report Number0001032347-2021-00272
Device Sequence Number17000480
Product Code HRS
UDI-Device Identifier00841036141202
UDI-Public(01)00841036141202(10)865960
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-5414
Device Lot Number565960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient SexMale